MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM; VIDEO ENDOSCOPE

FUJIFILM CORPORATION FUJIFILM; VIDEO ENDOSCOPE
Model Number ED-530XT
Health Effect - Clinical Code Death (1802)
Date of Event 11/12/2015
Type of Reportable Event Death
Event or Problem Description
On (b)(4) 2017 the importer ((b)(4)) became aware of the alleged event.The notification indicated a potential claim against fujifilm, stemming from a death allegedly related to a fujifilm duodenoscope model ed-530xt, used during a procedure performed on (b)(6) 2015, at (b)(6).We have not yet been able to confirm, however, whether a fujifilm duodenoscope model ed-530xt was even used during the procedure.The firm is waiting to receive medical records of the patient to conduct further investigation.
 
Event or Problem Description
This supplement pertains to initial mdrs 3001722928-2017-0001 and 2431293-2017-0080.In the initial report, fujifilm noted that its investigation into the underlying event, including whether the event involved a fujifilm ed-530xt, was underway.Since the initial report was filed, fujifilm has evaluated the medical records and its internal service records associated with the event and subject scope and hereby provides the following information (which was not available when the initial report was filed).Medical records indicate that the patient developed sepsis following a (b)(6) 2015 ercp and/or (b)(6) 2015 ptc placement procedure and expired on (b)(6) 2015.Physician notes indicate that sepsis was likely caused by cholangitis related to a previously diagnosed choledocholithiasis (bile duct stones or gallstones in the bile duct).Two months prior to the ercp, patient had repeated hospitalizations related to cholelithiasis with gallbladder distension leading to a laparoscopic cholecystectomy.Following the cholecystectomy, medical records indicate that patient had a residual bile duct stone resulting in a filling defect within the mid to distal common bile duct consistent with choledocholithiasis.Patient was then transferred/admitted to (b)(6) medical center for ercp gallstone removal.At (b)(6) medical center, patient had two ercp procedures performed.The first ercp procedure was performed on (b)(6) 2015 and a repeat procedure was performed on (b)(6) 2015.Patient expired on (b)(6) 2015.Note that there is no allegation related to the (b)(6) 2015 ercp (cultures were taken prior to the nov.12 procedure).Patient death records indicate that the principal diagnosis (cause of death) included "sepsis, unspecified organism." secondary diagnoses included severe sepsis with septic shock, acute kidney failure, acidosis, obstruction of duodenum, calculus of bile duct with cholangitis, other specified disease of liver, and unspecified atrial fibrillation.This mdr is related to supplemental manufacturer mdr report 3001722928-2017-00001.Fujifilm will further supplement this mdr, as needed, should any new information become available.

Brand Name
FUJIFILM
Common Device Name
VIDEO ENDOSCOPE
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai
kaisei-machi
ashigarakami-gun,, kanagawa 258-8 538
JA  258-8538
MDR Report Key7060130
Report Number2431293-2017-00080
Device Sequence Number1879869
Product Code FDT
UDI-Device Identifier04547410330915
UDI-Public04547410330915
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
Report Date (Section F) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Model NumberED-530XT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2015
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/18/2017
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer10/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR
Date Report Sent to FDA01/05/2018